Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 103, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 19, 2009, 9:08 PM CST for 4 counties in Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2009, 9:08 PM CST (03:08 UTC)
- Expired
- Nov 19, 2009, 10:15 PM CST
- In force
- 67 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Aransas County, TX, Calhoun County, TX, Refugio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 87 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 19, 8:39 PM CST, 29 minutes earlier.
Area forecast discussion, Nov 19, 8:39 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
839 PM CST THU NOV 19 2009
.DISCUSSION...WATER VAPOR IMAGERY/STREAMLINE DATA DEPICT THE STG
UPPER LEVEL DISTURBANCE WHICH IS EXPECTED TO PROVIDE SYNOPTIC
SCALE LIFT TO THE CWFA OVERNIGHT/FRIDAY. PROXIMITY SOUNDING TREND
CLEARLY INDICATES INCREASED MSTR DRG THE PAST 12-HOURS. NAM/GFS
PROGS PW VALUES TO BE GENERALLY BETWEEN 150-200% ABOVE NORMAL
PRIMARILY OVER THE CNTRL/ERN CWFA DRG THE APPROXIMATELY 06-18Z FRI
PERIOD. SFC LOW DEVELOPING ALONG THE RIO GRANDE/DEEP SOUTH TEXAS.
DETERMINISTIC SOLNS (NAM/GFS/ECMWF) PROG A SFC LOW/TROUGH TO
DEVELOP OVR THE REGION TNGT THEN MOVE EASTWARD FRIDAY...WITH
LOW/TROUGH EITHER OFFSHORE BY 18Z FRI OR 00Z SAT. CONFIDENCE IN
CURRENT FFA STRONG BASED ON RECENT/CURRENT CONVECTION OWING IN
PART TO SPEED CONVERGENCE NEAR THE COAST. YET...CONFIDENCE NOT
HIGH ENOUGH TO EXTEND THE COVERAGE OF THE CURRENT FFA. EXPECT SCA
CONDITIONS TO PERSIST OVER THE COASTAL WATERS OVERNIGHT. CURRENT
POPS/TEMPS/WIND FOR THE CWFA OVERNIGHT REASONABLE.
&&
.PREV DISCUSSION... /ISSUED 526 PM CST THU NOV 19 2009/
DISCUSSION...UPDATED FOR 00Z AVIATION DISCUSSION.
AVIATION...APPROACHING LOW PRESSURE SYSTEM WILL MAINTAIN IFR/MVFR
CIGS/VSBYS OVER MUCH OF THE AREA THROUGH THE TAF PERIOD. LIFR
CIGS/VSBYS AS WELL AS VARIABLE AND GUSTY WINDS WILL BE ASSOCIATED
WITH STRONGER SHOWERS/THUNDERSTORMS THAT WILL BECOME MORE NUMEROUS
AND WIDESPREAD THROUGH THE TAF PERIOD.
PREV DISCUSSION... /ISSUED 351 PM CST THU NOV 19 2009/
SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...MOISTURE HAS SURGED
BACK INTO SOUTH TEXAS WITH DEWPOINT TEMPS IN THE MID/UPPER 60S OVER
THE COASTAL PLAINS. AIRMASS HAS BECOME MODERATELY UNSTABLE WITH
MSAS SHOWING LIFTED INDEX VALUES OF -5 TO -6 DEGREES OVER THE
COASTAL BEND...AND LAPS SHOWING CAPE VALUES AROUND 1000 J/KG.
SCATTERED LIGHT SHOWERS CONTINUE TO INCREASE IN COVERAGE OVER
THE COASTAL BEND...WITH KCRP RADAR LOOP SHOWING SOME STRONGER
CELLS FORMING TO THE SOUTH OF BAFFIN BAY MOVING NORTHWARD.
STAGE IS SET FOR HEAVY RAIN EVENT OCCURRING LATE TONIGHT INTO FRIDAY
OVER THE COASTAL PLAINS. MODELS CONTINUE TO BE SIMILAR WITH THE TRACK
AND TIMING OF THE MID/UPPER LEVEL SHORT WAVE TROUGH...JUST WEST OF
EL PASO THIS AFTERNOON...MOVING EAST-SOUTHEAST ACROSS THE BIG BEND
TONIGHT AND INTO SOUTH-CENTRAL TEXAS ON FRIDAY. LOW LEVEL CONVERGENCE
WILL BE MAXIMIZED ALONG THE COAST IN ADVANCE OF A DEVELOPING SURFACE
LOW PRESSURE AREA NEAR THE RIO GRANDE THAT MOVES ACROSS THE COASTAL
BEND FRIDAY. GFS/NAM/ECMWF/UKMET/SREF ALL SHOW IMPRESSIVE UPPER
LEVEL DIVERGENCE DEVELOPING OVER THE COASTAL BEND BY 12Z FRIDAY
AS THE 90 KNOT SUBTROPICAL JET MOVES ACROSS NORTHEAST MEXICO AND A
POLAR JET STREAK LIFTS OUT OF NORTHEAST TEXAS. THIS COUPLED JET
STRUCTURE LEADS TO LARGE OMEGA FIELD OVER THE MIDDLE/UPPER TEXAS
COAST THROUGH THE DAY FRIDAY. ISSUED A FLASH FLOOD WATCH FOR THE
PORTION OF SOUTH TEXAS NORTHEAST OF A LINE FROM CORPUS CHRISTI TO
BEEVILLE. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE OVER
THE WATCH AREA WITH ISOLATED AMOUNTS UP TO 6 INCHES MAINLY OVER
THE MID COAST REGION.
ISOLATED THREAT FOR SEVERE STORMS WILL EXIST LATE TONIGHT INTO
FRIDAY MORNING. LOW LEVEL SHEAR/HELICITY WILL CONTINUE TO INCREASE
IN ADVANCE OF THE LOW PRESSURE AREA WHILE MODELS SHOW INSTABILITY
LINGERING FROM 1000-1500 J/KG. UNCERTAINTY WITH TIMING INHIBITS
MENTIONING SEVERE IN ZONE FORECAST...BUT WILL BE SOMETHING FOR
LATER SHIFTS TO MONITOR.
THE SURFACE LOW WILL MOVE INTO THE COASTAL WATERS BY LATE FRIDAY
AFTERNOON WITH HEAVY RAIN THREAT DIMINISHING FROM WEST TO EAST
IN THIS TIME FRAME. BUT WITH THE WRAPAROUND MOISTURE/INSTABILITY
ASSOCIATED WITH THE UPPER LOW MOVING BY THE MID COAST REGION...WILL
HOLD ONTO POPS OVER THE NORTHEAST THROUGH THE OVERNIGHT HOURS FRIDAY
NIGHT.
LONG TERM (SATURDAY THROUGH THURSDAY)...THE MID LVL TROUGH WILL BE
EXITING THE REGION SATURDAY WITH CLEARING SKIES AND WEAK SFC HIGH
PRESSURE REMAINING. ECMWF/CANADIAN/NOGAPS PROG ANOTHER STRONG TROUGH
AND ASSOCIATED COLD FRONT TO ADVANCE INTO THE CENTRAL PLAINS
MONDAY...REACHING THE COAST TUESDAY MORNING. (DISCARDED THE GFS
SOLUTION WHICH IS MUCH WEAKER WITH THIS TROUGH AND NEVER BRINGS A
FRONT...THUS KEEPING US IN THE WARM SECTOR UNTIL WED NGT.) MODERATE
MOISTURE RETURN IN ADVANCE OF THIS SYSTEM COMBINED WITH FORCING
ALONG THE MID LVL TROUGH AXIS WILL RESULT IN MOSTLY CLOUDY SKIES
WITH A CHANCE OF SH/TSRA. THE FRONT STALLS OVER THE COASTAL WATERS
AND AWAITS A SECONDARY SURGE OF HIGH PRESSURE WED NIGHT AS ANOTHER
TROUGH AND COLD SFC RIDGE DIVES INTO THE MID SOUTH. A SWLY FLOW
ALOFT (SUBTROPICAL JET) WILL KEEP M/C SKIES IN PLACE OVER MOST OF
SOUTH TEXAS THROUGH THE HOLIDAY PERIOD.
MARINE...CONTINUED THE SCA FOR THE GULF WATERS THROUGH FRIDAY
AFTERNOON AS STRONG ONSHORE FLOW DEVELOPS THIS EVENING. RAPIDLY
CHANGING WIND DIRECTIONS WILL OCCUR IN THE AFTERNOON FRIDAY AS
THE LOW PRESSURE AREA MOVES THROUGH...BUT WINDS WILL BECOME
STRONG OFFSHORE BEHIND THE LOW/COLD FRONT. EXTENSION OF THE
SCA WILL LIKELY BE NEEDED INTO FRIDAY NIGHT. MENTIONED THE
POSSIBILITY OF HEAVY RAIN WITH THE STORMS OVER THE COASTAL
WATERS ON FRIDAY. THERE WILL ALSO BE THE THREAT FOR ISOLATED
STRONG/SEVERE STORMS AS LOW LEVEL SHEAR WILL BE SUFFICIENT FOR
ROTATING STORMS OVER THE GULF WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 69 74 56 73 52 / 90 90 30 10 10
VICTORIA 65 68 51 69 47 / 100 100 50 10 10
LAREDO 67 74 55 78 53 / 70 70 10 10 10
ALICE 66 73 54 77 50 / 90 90 30 10 10
ROCKPORT 68 73 55 70 56 / 90 100 50 10 10
COTULLA 64 70 50 76 49 / 70 90 10 10 10
KINGSVILLE 68 74 55 76 50 / 90 90 30 10 10
NAVY CORPUS 70 75 58 71 54 / 90 100 40 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM 6 AM CST FRIDAY THROUGH FRIDAY AFTERNOON
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
NUECES...REFUGIO...SAN PATRICIO...VICTORIA.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
&&
WC/87...SHORT TERMHazardous weather outlook, Nov 19, 5:33 AM CST, 15 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 533 AM CST THU NOV 19 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-201145- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 533 AM CST THU NOV 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A VIGOROUS UPPER LEVEL STORM SYSTEM WILL APPROACH SOUTH TEXAS FROM THE WEST TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING WILL BECOME WIDESPREAD AFTER MIDNIGHT AS THE SYSTEM APPROACHES AND A SURFACE LOW DEVELOPS ACROSS THE COASTAL PLAINS. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...HOWEVER THE MAIN THREAT WITH THESE STORMS WILL BE FROM LOCALLY HEAVY RAINFALL. THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERAL INCHES OF RAINFALL IN A SHORT PERIOD OF TIME AND LOCALIZED FLOODING WILL BE POSSIBLE. THE MAIN THREAT FOR HEAVY RAINFALL WILL BE EAST OF HIGHWAY 281 ACROSS THE COASTAL PLAINS. STRONG ONSHORE FLOW WILL DEVELOP TONIGHT ACROSS THE GULF WATERS IN RESPONSE TO LOW PRESSURE DEVELOPING ACROSS THE COASTAL PLAINS. WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 KNOTS ACROSS THE OPEN GULF WATERS AND SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER SOUTH TEXAS THROUGH FRIDAY AS A VIGOROUS LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. THE THREAT OF FLOODING WILL INCREASE THROUGH FRIDAY MORNING AS LOCALLY HEAVY RAINFALL PERSISTS. RAINFALL TOTALS EAST OF INTERSTATE 37 FROM LATE TONIGHT THROUGH FRIDAY ARE EXPECTED TO REACH 3 TO 4 INCHES WITH ISOLATED AMOUNTS AROUND 6 INCHES POSSIBLE. RAINFALL AMOUNTS WEST OF INTERSTATE 37 ARE FORECAST TO RANGE BETWEEN 1/4 INCH AND 2 INCHES WITH THE LOWER AMOUNTS OCCURRING NEAR THE RIO GRANDE. ISOLATED 3 TO 4 INCH AMOUNTS WILL BE POSSIBLE ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS. ISOLATED STRONG AND A VERY LOW CHANCE OF SEVERE THUNDERSTORMS WILL ALSO CONTINUE FRIDAY MAINLY ACROSS THE COASTAL PLAINS AND ADJACENT GULF WATERS. THUNDERSTORMS AND THE THREAT FOR HEAVY RAINFALL WILL END FROM WEST TO EAST FRIDAY AFTERNOON AND EVENING AS THE LOW PRESSURE SYSTEM MOVES THROUGH SOUTH TEXAS. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH FRIDAY NIGHT AS SURFACE LOW PRESSURE MOVES EAST OF THE REGION CAUSING A STRONG OFFSHORE FLOW TO DEVELOP IN ITS WAKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG/TM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 7:15 PM CST | Special Marine Warning | CRP | 60 min | |
| Nov 19, 8:08 PM CST | Special Marine Warning | CRP | 67 min | |
| Nov 19, 8:36 PM CST | Severe Thunderstorm Warning | CRP | Aransas, Calhoun | 54 min |
| Nov 19, 9:05 PM CST | Special Marine Warning | CRP | 85 min | |
| Nov 19, 9:50 PM CST | Severe Thunderstorm Warning | CRP | Aransas, Calhoun | 55 min |
| Nov 19, 10:19 PM CST | Special Marine Warning | CRP | 56 min | |
| Nov 19, 10:55 PM CST | Special Marine Warning | CRP | 2 hr | |
| Nov 20, 12:47 AM CST | Special Marine Warning | CRP | 88 min | |
| Nov 20, 2:02 AM CST | Special Marine Warning | CRP | 88 min | |
| Nov 20, 5:07 AM CST | Flash Flood Warning | CRP | Aransas | 113 min |
| Nov 20, 7:01 AM CST | Areal Flood Warning | CRP | Aransas | 3 hr |
| Nov 20, 8:17 AM CST | Flash Flood Warning | CRP | San Patricio | 95 min |
| Nov 20, 8:31 AM CST | River Flood Warning | CRP | Calhoun, Victoria | 8 days |
| Nov 20, 12:55 PM CST | Flash Flood Warning | CRP | Bee, Goliad | 3 hr |
| Nov 20, 2:51 PM CST | River Flood Warning | CRP | Bee, Nueces, San Patricio | 5 hr |
| Nov 20, 2:51 PM CST | River Flood Warning | CRP | Refugio | 5 days |
| Nov 20, 2:54 PM CST | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio, Victoria | 3 hr |
| Nov 20, 3:10 PM CST | River Flood Warning | CRP | Calhoun, Victoria | 5 days |
| Nov 20, 3:24 PM CST | Small Craft Advisory | CRP | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.